Indian Journal of Ophthalmology

CASE REPORT
Year
: 2019  |  Volume : 67  |  Issue : 10  |  Page : 1768--1771

Reversible blindness in a patient with closantel toxicity


Karthik Kumar1, Chitaranjan Mishra1, Rupa Anjanamurthy2, Naresh Babu Kannan1, Kim Ramasamy1 
1 Department of Vitreo Retina, Aravind Eye Hospital, Madurai, Tamil Nadu, India
2 Department of Paediatric Ophthalmology, Aravind Eye Hospital, Madurai, Tamil Nadu, India

Correspondence Address:
Dr. Chitaranjan Mishra
Department of Vitreo-Retina, Aravind Eye Hospital, Anna Nagar, Madurai - 625 020, Tamil Nadu
India

To describe the optical coherence tomography (OCT) and electrophysiological changes in a case of closantel toxicity. A 25-year-old patient presented with sudden painless defective vision following intake of closantel. Visual acuity (VA) was counting fingers at 5 m in both eyes (BE). OCT revealed disruption of outer retinal layers and electroretinogram (ERG) and visual evoked potential (VEP) were subnormal in BE. The patient was treated with systemic corticosteroids, after which his VA improved to 6/9, OCT revealed preservation of central outer retinal layers, and ERG and VEP responses improved in BE. This is the first case report of successful treatment with systemic steroids for closantel-related reversible blindness.


How to cite this article:
Kumar K, Mishra C, Anjanamurthy R, Kannan NB, Ramasamy K. Reversible blindness in a patient with closantel toxicity.Indian J Ophthalmol 2019;67:1768-1771


How to cite this URL:
Kumar K, Mishra C, Anjanamurthy R, Kannan NB, Ramasamy K. Reversible blindness in a patient with closantel toxicity. Indian J Ophthalmol [serial online] 2019 [cited 2019 Nov 14 ];67:1768-1771
Available from: http://www.ijo.in/article.asp?issn=0301-4738;year=2019;volume=67;issue=10;spage=1768;epage=1771;aulast=Kumar;type=0